Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Lubbock, TX

May 10, 2022Castro County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2022, 6:15 PM CDT for Castro County, Parmer County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2022, 6:15 PM CDT (23:15 UTC)
Expired
May 10, 2022, 6:45 PM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Castro County, TX, Parmer County, TX

The radar

The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:27 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4778 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WUUS54 KLUB 102315
SVRLUB
TXC069-369-102345-
/O.NEW.KLUB.SV.W.0049.220510T2315Z-220510T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
615 PM CDT Tue May 10 2022

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Parmer County in the Panhandle of Texas...
  Northern Castro County in the Panhandle of Texas...

* Until 645 PM CDT.

* At 615 PM CDT, severe thunderstorms were located along a line
  extending from near Summerfield to 13 miles northeast of Dimmitt,
  moving northeast at 40 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Dimmitt, Summerfield, Easter and Nazareth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3475 10200 3461 10200 3446 10208 3458 10261
      3475 10257
TIME...MOT...LOC 2315Z 211DEG 37KT 3471 10252 3463 10211 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SINCAVAGE
3 follow-up statements
200 
WWUS54 KLUB 102319
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
619 PM CDT Tue May 10 2022

TXC369-102329-
/O.CAN.KLUB.SV.W.0049.000000T0000Z-220510T2345Z/
Parmer TX-
619 PM CDT Tue May 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PARMER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3461 10200 3446 10208 3456 10253 3475 10253
      3475 10200
TIME...MOT...LOC 2319Z 211DEG 37KT 3471 10252 3463 10211 

$$

TXC069-102345-
/O.CON.KLUB.SV.W.0049.000000T0000Z-220510T2345Z/
Castro TX-
619 PM CDT Tue May 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CASTRO COUNTY...

At 619 PM CDT, severe thunderstorms were located along a line
extending from near Summerfield to 13 miles northeast of Dimmitt,
moving northeast at 45 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Dimmitt, Summerfield, Easter and Nazareth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3461 10200 3446 10208 3456 10253 3475 10253
      3475 10200
TIME...MOT...LOC 2319Z 211DEG 37KT 3471 10252 3463 10211 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SINCAVAGE
162 
WWUS54 KLUB 102325
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
625 PM CDT Tue May 10 2022

TXC069-102345-
/O.CON.KLUB.SV.W.0049.000000T0000Z-220510T2345Z/
Castro TX-
625 PM CDT Tue May 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CASTRO COUNTY...

At 625 PM CDT, severe thunderstorms were located along a line
extending from near Summerfield to 12 miles west of Happy, moving
northeast at 45 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Summerfield, Easter and Nazareth. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3449 10206 3463 10253 3475 10253 3475 10200
      3461 10200
TIME...MOT...LOC 2325Z 211DEG 37KT 3476 10248 3468 10207 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SINCAVAGE
767 
WWUS54 KLUB 102333
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
633 PM CDT Tue May 10 2022

TXC069-102345-
/O.CON.KLUB.SV.W.0049.000000T0000Z-220510T2345Z/
Castro TX-
633 PM CDT Tue May 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CASTRO COUNTY...

At 633 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Hereford to 10 miles west of
Happy, moving northeast at 45 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Nazareth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3457 10233 3475 10233 3475 10200 3461 10200
      3452 10205 3457 10230
TIME...MOT...LOC 2333Z 211DEG 37KT 3480 10245 3472 10204 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:49 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 10, 2:49 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
249 PM CDT Tue May 10 2022

.SHORT TERM...
Not much has changed since the late morning update. Moisture
advection has generally decreased across the CWA as the dryline
generally follows a line from Plains to west of Lubbock, to near
Plainview to Memphis. This dryline may mix a little more west, but
it will be very little, if any. An upper-level low remains to our
south and continues to move to the north-northeast. As this
feature nears the region, it will result in some cooling aloft and
lift. A weak CU field noted over the Permian Basin early this
afternoon indicates increased lift moving north ahead of this
disturbance. The latest ACAR sounding out of KLBB shows dry air
just above the surface with steep lapse rates, resulting in SBCAPE
~ 2200 J/kg, DCAPE ~550 j/kg, and minimal shear aloft.

As the disturbance moves near the area and convergence increases
along the dryline, the chances for storm initiation will
increase. Initially, storm motion will be parallel with the
dryline over the South Plains, so storms are expected to congeal,
resulting in an MCS forming. Storm motions should become more
east- northeasterly later this afternoon, allowing storms to move
off of the boundary. Note that if the northern portion of the
dryline does not move farther west, storms that form near Lubbock
will move behind the dryline and will most like die. Storms that
move east of the dryline will move into an environment with very
little shear, MLCAPE ~ 4000 J/kg, DCAPE >1500 J/kg, and PWATs
~1.3". With these environmental ingredients, storms will have the
potential for winds up to 80 mph and hail up to 2". With slow
storm motions and PWAT values over the daily max, localized
flooding will not be out of the question. Storm intensity should
start to decrease shortly after sunset as surface warming begins
to decrease.

Additional storms may move into the area after midnight from the
south, though these will move into an area of little instability and
increasing CIN, so they will struggle as they moves north.
Multiple hi-res models are trying to simulate an MCV forming over
the Texas Panhandle as the MCS dies to our northeast. This hints
at a wake low/ heat burst situation overnight. Therefore, damaging
winds will be possible outside of thunderstorms during the
nighttime hours.

The dryline will push back west tomorrow as dew points in the 60s
and low 70s push across the region. The main upper-low will still
be centered over the western CONUS tomorrow afternoon and
evening. This will keep most shear well to our west. An upper
disturbance will rotate around the south side of the main trough
to our west and move near the region. As low-level convergence
increases near the dryline and the disturbance moves over the
region, storms are expected to initiate. Initial storm motion will
be more perpendicular to the dryline, so storms will initially be
isolated. Though, storms will struggle to make it far into the
South Plains tomorrow, as they will move into a region of high
inhibition. Storms that do make it into the area should bring hail
up to 1" and wind up to 60 mph. GKendrick

.LONG TERM...
Convection should still be ongoing tomorrow evening along the
dryline, though exactly how far east convection will push before
dissipating is still somewhat uncertain. Some models keep convection
confined near the Texas/New Mexico state line while others push it
into the central/eastern South Plains. Either outcome is not out of
the realm of possibility. If storms can sustain themselves long
enough they could make it as far east as the I27/US87 corridor as
steering flow will be out of the southwest. Given the lack of great
upper level support they will probably dissipate not too long after
sunset before reaching I27/US87.

All is not fully lost on rain chances past tomorrow evening. A sharp
upper trough is progged to push northeastward into the Northern
Plains from the Desert Southwest Thursday into Friday and push a
cold front southward into the FA by Friday. If surface moisture
remains available this front could provide a brief chance for
rainfall late Friday as a weakness moves across an upper ridge just
to our south. The aforementioned upper ridge will build northward
going into the weekend and will keep things dry with temps warming
into the mid/upper 90s to near 100 by Sunday. Models begin to differ
with the upper pattern by early next week. The ECMWF keeps the upper
ridge in place over the central CONUS while the GFS has an upper
trough kick the upper ridge eastward Monday. Though both are
different scenarios, both models do keep low end precip chances
across the region. The GFS relies more on the dryline while the
ECMWF has more of a summer type pattern with terrain induced
convection across New Mexico pushing eastward into the FA.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

10/99
Hazardous weather outlook, May 10, 3:31 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
331 PM CDT Tue May 10 2022

TXZ021>044-112045-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
331 PM CDT Tue May 10 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Severe Thunderstorm Watch is in effect until 11 PM tonight for the
southern Texas Panhandle, South Plains and Rolling Plains. Scattered
thunderstorms will be possible late this afternoon into the evening
for much of the South Plains, southern Texas Panhandle, and Rolling
Plains. These storms will be capable of becoming severe, with wind
gusts to 80 mph and hail up to two inches in diameter. Slow-moving
storms will also be capable of producing heavy rainfall and localized
flooding.

Warm temperatures, dry conditions, and breezy winds will contribute
to elevated fire weather conditions in the extreme southwestern
Texas Panhandle and northwestern South Plains today. A Rangeland
Fire Danger Statement is in effect for these areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe thunderstorms capable of producing large hail will be
possible once again on Wednesday, mainly west of the Caprock
Escarpment. Severe thunderstorms will also be possible across much
of the area on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, May 10, 4:02 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Lubbock TX
402 PM CDT Tue May 10 2022

TXZ034-102130-
Hockley TX-
402 PM CDT Tue May 10 2022

...A strong thunderstorm will impact portions of central Hockley
County through 430 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Sundown, or 6 miles south of Levelland, moving north at
20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Levelland, Sundown, Whitharral and Opdyke West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.

&&

LAT...LON 3343 10230 3345 10251 3377 10246 3373 10214
TIME...MOT...LOC 2102Z 193DEG 19KT 3349 10240

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MCZ/GLK
Local storm report, May 10, 4:59 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
459 PM CDT TUE MAY 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     1 ENE MORTON            33.73N 102.74W
05/10/2022  M63 MPH          COCHRAN            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200259

WCI
Local storm report, May 10, 5:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
505 PM CDT TUE MAY 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     1 NE AMHERST            34.02N 102.40W
05/10/2022  M64 MPH          LAMB               TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200260

WCI
Local storm report, May 10, 5:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT TUE MAY 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             AMHERST                 34.01N 102.41W
05/10/2022  M1.00 INCH       LAMB               TX   LAW ENFORCEMENT

            MOSTLY PEA SIZED HAIL HOWEVER A FEW STONES UP TO
            QUARTER SIZED.

&&

EVENT NUMBER LUB2200261

WCI
Local storm report, May 10, 5:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
559 PM CDT TUE MAY 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     1 NE AMHERST            34.02N 102.40W
05/10/2022  M66 MPH          LAMB               TX   MESONET

            WEST TEXAS MESONET INITIAL SEVERE GUST OF 63 AT 5:45
            PM. PEAK GUST AND LAST SEVERE GUST AT 5:50 PM.

&&

EVENT NUMBER LUB2200262

WCI
Local storm report, May 10, 6:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT TUE MAY 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
05/10/2022  M70 MPH          CASTRO             TX   MESONET

            WEST TEXAS MESONET INITIAL SEVERE GUST OF 63 AT 5:54
            PM. SEVERE GUSTS OCCURRED THROUGH 5:58 PM WITH THE PEAK
            GUST REPORTED.

&&

EVENT NUMBER LUB2200263

WCI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:38 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum67 min
May 10, 4:02 PM CDTSpecial Weather StatementLUBHockley28 min
May 10, 4:11 PM CDTSevere Thunderstorm WarningLUBHockley49 min
May 10, 4:37 PM CDTSevere Thunderstorm WarningLUBCochran38 min
May 10, 4:42 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lamb63 min
May 10, 5:08 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb37 min
May 10, 5:27 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer48 min
May 10, 5:29 PM CDTSevere Thunderstorm WarningLUBCastro46 min
May 10, 5:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Castro, Lamb, Parmer53 min
May 10, 6:11 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lamb33 min
May 10, 6:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Hale, Lamb, Swisher61 min
May 10, 6:50 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.